Journal of Geometry and Symmetry in Physics

A Class of Localized Solutions of the Linear and Nonlinear Wave Equations

Lubomir M. Kovachev and Daniela A. Georgieva

Full-text: Open access

Abstract

Following the tradition of the nano and picosecond optics, the basic theoretical studies continue to investigate the processes of propagation of femtosecond and attosecond laser pulses through the corresponding envelope equation for narrow-band laser pulses, working in paraxial approximation. We should point out here that this approximation is not valid for large band pulses. In air due to the small dispersion the wave equation as well as the $3D+1$ amplitude equation describe more accurate the pulse dynamics. New exact localized solutions of the linear wave and amplitude equations are presented. The solutions discover non-paraxial semi-spherical diffraction of single-cycle and half-cycle laser pulses and a new class of spherically symmetric solutions of the wave equation. The propagation of large band optical pulses in nonlinear vacuum is investigated also in the frame of a system of nonlinear wave vector equations. We obtained exact vector solution with its own angular momentum in the form of a shock wave.

Article information

Source
J. Geom. Symmetry Phys., Volume 27 (2012), 67-82.

Dates
First available in Project Euclid: 26 May 2017

Permanent link to this document
https://projecteuclid.org/euclid.jgsp/1495764129

Digital Object Identifier
doi:10.7546/jgsp-27-2012-67-82

Mathematical Reviews number (MathSciNet)
MR3026388

Zentralblatt MATH identifier
1271.78043

Citation

Kovachev, Lubomir M.; Georgieva, Daniela A. A Class of Localized Solutions of the Linear and Nonlinear Wave Equations. J. Geom. Symmetry Phys. 27 (2012), 67--82. doi:10.7546/jgsp-27-2012-67-82. https://projecteuclid.org/euclid.jgsp/1495764129


Export citation